MAUDE Adverse Event Report: MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THP-M
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a turbohawk plus atherectomy device for patient treatment in the popliteal artery.No abnormalities reported in relation to anatomy.A non-medtronic sheath (7f cook) was used.Ifu was followed.It is reported that when the product was passed through the guidewire outside the patient's body, there was obvious resistance, and the guidewire could not pass through the inside of the product.During the percutaneous puncture antegrade popliteal artery opening surgery, the surgeon used the disposable peripheral plaque removal device, the product needed to pass through the guide wire to reach the lesion site, however, in the process of passing the guide wire through the product, encountered obvious resistance, resulting in the guide wire unable to pass through in the product.Then, the surgeon replaced it with another surgical device, using ordinary balloons and drug-coated balloons for combined treatment to complete the operation.There was a break between the blade and the wire that drove the blade.The surgery was continued by replacing with another device and with the cooperation of spider fx to complete the surgery successfully.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis the device was returned without its cutter driver.A cutter driver from the lab was attached and the thumbswitch was found to be positioned in the ¿on¿ position.A visual inspection could find no issue with the housing/tip and a 0.014¿ guidewire was loaded without issue, the cutter was positioned in the cutter window, the thumbswitch was advanced and the cutter advanced approximately 26mm into the housing, the thumbswitch was retracted and the cutter returned to the cutter window and rotated, the thumbswitch and cutter could be retracted and advanced without issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TURBOHAWK PLUS 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21136682
Report Number9612164-2025-00224
Device Sequence Number15159767
Product Code MCW
UDI-Device Identifier00763000402396
UDI-Public00763000402396
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K212027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTHP-M
Device Lot Number0012250063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale